last two blogs attached... I'm failing on the technology front!!

The dinner is in the Dog...

July 8th

I went out for just a couple of hours, both boys were in and came home to find the dog in a food coma and 99% of an entire roast chicken gone! Did neither of them notice him trying to eat the biggest cooked chicken ever as quickly as possible? I duly chastised my sons and reminded them of their family responsibilities, some garbled responses followed about how he was my dog, you wanted him, that’s not fair..etc.etc I tried to chastise them, lame apologies followed and then I got bored! Anyway that put pay to my high protein home grown lunch.

After feeling pants earlier on in the week, I’m having a better day; I should clarify that I have less pain in my shoulders and hips.

I still feel a little weird and thirsty but I am drinking around 2 litres of water a day so makes sense and warm still. I would like to think to that my mental health is still on the good side, but within 2 hours of being in work I seem to have turned into Ms Angry!… I’ve used the F word about 30000 times already, moaned about colleagues, to their faces about taking up my “allotted” diarised time within a meeting and bluntly asked my boss for a pay rise!

I’m hoping its just a blip and the lack of 8 hours sleep a day which I crave is the cause and not some horrendous mood change that will stay.

gilbertsonsteroids

Oh Oh Oh I’m on Fire...

July 6th

The terrible night which I eluded too at the end of yesterday’s blog continued into the day and I felt awful all day. The discomfort in my hips and shoulders and arms married up with a general overall feeling of sickness; and this raging fire continues from my chest. It comes on so suddenly, but its so dramatic and I look visibly pink and flushed. I have been in front of a fan most of the day. My colleagues are planning mutiny - they are all fed up with me asking for the air con to be turned up!

Could the Steroids have triggered some menopause symptoms? i.e. hot flushes? This is what I think they are, if not, some weird stuff is occurring in my body. I also have this raging thirst which doesn’t seem to go away when I drink. I did read somewhere about diabetes and a link with steroids, but I have kind of chosen to ignore that. I think if I became diabetic and had to inject insulin or take more pills at this point that could tip me over the edge and then who would deal with issues like rogue Clingfilm!!

The feeling that I had chosen to holiday inside an active volcano continued into the evening, but unlike Monday’s paltry effort, I did manage to cook a fresh meal for the rug rats, chicken and egg fried rice. I didn’t eat any as still losing weight and chose to destroy two slices of nimble bread fairly swiftly instead. The dog had some fresh chicken thighs followed by a plastic coat hanger!

Talking about holidays, I wanted to share how I and the rheumatologist believe this all started. I have some friends who I am close with and the children are all close; they are into their skiing holidays and ski like they were bought up in the Alps by mountain goats. I on the other hand prefer a palm tree and Lilo; so when asked if we would like to join them in March to ski for a week I said yes. I have been a couple of times before and assessed that I was no fitter or fatter than previously and only a couple of years older, I didn’t envisage any problems. The boys were excited, they have been once before with me and snowboard like pro’s.

The snow was amazing, the Apres Ski even better and we had a great time. I didn’t feel like I’d fallen over too many times or done any serious damage but there were an unhealthy amount of steps/stairs to negotiate from the village to the chalet; The chalet was basically down the bottom of the mountain. So everyday these stairs had to climbed up and down probably at least 3 times and in-between that we skied. About 1 week after returning home I started to feel stiff and sore in my legs and shoulders. After a month I was incapable of getting out of bed on my own, sitting down to pee or washing my hair. I was given Naproxen but on day 10 my whole body was covered in Hives..my eyes were bloodshot and I felt sick. Not an attractive look but the new boyfriend kept his feelings to himself – good job really!

Work was fantastic and insisted I get a referral to a rheumatologist, my GP was very supportive and 3 months later I began my treatment plan…

8 Replies

oldestnewest
  • I bet your dog is a Labrador . We have one and she will try and eat anything that is not moving .

    Sorry to hear you are feeling so shit .i am very up and down and know what you feel like about rotten nights and awful mornings . I had an idea while lying in a semi paralysed stupor a few nights ago and decided to try taking the pred in the middle of the night . Probably a stupid and random idea but have been going to bed with the pills and a glass of milk next to the bed and when I wake in the night (about3am) take the pills .

    Since then I have been waking up less stiff and having much better mornings (which helps with work ) and my mood with everyone is better . By the evening it has all gone downhill a bit but that doesn't seem so bad somehow and I am on the red wine by then !

    Keep writing , it's great and it does sound like hot flushes to me . Good luck with it all

  • Hi. He's not a lab but eats like one. He's a bad boy whippet I used to a have a greyhound . I think sight hounds are all the same. Anything is fair game. And the hot flashes I'm guessing at 51 it's about time fir the suffering as have managed to avoid so far ! Have a good weekend . Anne

  • 2am was identified in a German study as the optimum time to take plain uncoated pred to reduce morning stiffness effects - and a version of pred was developed to be taken at 10pm which then released at 2am.

    And one of the less delightful side effects of pred is hot flushes - but the autoimmune part of PMR/GCA also causes hot flushes as well. It isn't all down to pred!

  • Hi Anne, amusing blog..... Seriously though, the thirst you are suffering ought to be checked out. Ask for your urine to be tested at your surgery. It's a quick job, and this thirst is one sign of diabetes. Horrible though it would be to be diabetic as well, it's safer to know!

    And the sweats....it's either the PMR or the steroids. I get them and I am well past menopause, so know it's not that. All the best!

  • As Mary63 says the sweats can be down to the PMR or the steroids, as can the hot flashes. I am down to 5mg Pred at long last, but still experiencing hot flashes and sweating episodes, along with short temper and several lesser symptoms. I too am well past menopause.

    Stick with it, but definately get the excessive thirst checked out. Untreated diabetes can can damage to the nervous system, causing a condition called diabetic neuropathy, a condition where the nerve endings are hypersensitive and extremely painful.

  • I have PMR and GCA. I was on 40mg for Prednisone for a long time. During that time I had excessive thirst. My GP ran tests and my A1c was elevated. This blood test indicates your average blood sugar over the past three months. I freaked out, because my sister has Diabetes type II. However, the doctor talked with a specialist who felt it was prednisone induced. I now take Prednisone 4.5mg, and my blood sugars are normal. My doctor encouraged me to watch my diet during the time my sugars were elevated. As some others have said, it is important to get checked when you have excessive thirst.

    I wish you the best. You have a wonderful sense of humor, which is necessary for this crazy illness.

    Karen

  • Thank you karen, I'm trying so hard to watch what I eat and I think my bloods are still normal at the moment. I'm still thirsty but I was that as a positive because I never drank anything but tea and coffee before!

  • Anne- I am sure you are doing the best possible. Just wanted to share my experience in case it could help you at all. I hope you are feeling better. I love your name as that is my daughter's name, Anne Marie.

    Blessings to you as you continue this journey. Let us know how you are doing.

You may also like...